MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME

SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME
Catalog Number 75002165
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a thr surgery, the cs/csl/geradschaft-plus extract.Screw m6 broke while attempting to extract the implanted polar stem.The broken piece was fully recovered.The procedure was resumed, after a 5-minute delay, with a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
The complaint device intended for use in treatment was returned for investigation.A visual evaluation of the device was conducted, and it was concluded that the device distal thread is deformed.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and 3 additional similar complaints for the same product number over the past 12 months with similar a failure mode.The root cause is attributed to a wear and tear issue.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v4 01/25), all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.Any instruments found to be damaged should be replaced as necessary to ensure their proper functioning and to maintain patient safety.The performance of the device is within the risks, which are anticipated in the risk management documentation of the product.No further escalation is required.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.Furthermore, the damage found in the visual inspection indicates that the device will not function as intended.The returned device will be discarded.

Brand Name
CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6
Common Device Name
OSTEOTOME
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22669070
Report Number9613369-2025-00114
Device Sequence Number3677918
Product Code HWM
UDI-Device Identifier07611996056563
UDI-Public7611996056563
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75002165
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown